Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 15, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this tornado warning at May 3, 2019, 9:37 AM CDT for Lavaca County, Texas. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2019, 9:37 AM CDT (14:37 UTC)
- Expired
- May 3, 2019, 10:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 109 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 9:49 AM CDT | HAIL 0.75 | 1 Nnw Hallettsville, TX | RECEIVED REPORT OF PENNY SIZE HAIL JUST NORTH OF HALLETTSVILLE. HEAVIER STORM CORE PASSED NORTH OF THIS LOCATION. |
| May 3, 9:50 AM CDT | HAIL 1 | 7 Nne Hallettsville, TX | OWNER OF CURTS CARPETING AND DESIGN CENTER NORTH OF HALLETTSVILLE REPORTED QUARTER SIZE HAIL AT HER HOME, 2 MILES NORTH OF THEIR BUSINESS. |
| May 3, 9:55 AM CDT | HAIL 1.25 | 7 Nne Hallettsville, TX | OWNER OF A FARM ALONG HWY 77 REPORTED HAIL BIGGER THAN QUARTERS NORTH OF HALLETTSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2136 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.7
The text
As transmitted.
026
WFUS54 KEWX 031437
TOREWX
TXC285-031515-
/O.NEW.KEWX.TO.W.0015.190503T1437Z-190503T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Austin/San Antonio TX
937 AM CDT Fri May 3 2019
The National Weather Service in Austin San Antonio has issued a
* Tornado Warning for...
North central Lavaca County in south central Texas...
* Until 1015 AM CDT.
* At 937 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Hallettsville, moving east at 10 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Hallettsville and Vsetin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2942 9697 2948 9703 2961 9690 2946 9679
TIME...MOT...LOC 1437Z 254DEG 7KT 2947 9699
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
PLATT2 follow-up statements
638
WWUS54 KEWX 031502
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1002 AM CDT Fri May 3 2019
TXC285-031515-
/O.CON.KEWX.TO.W.0015.000000T0000Z-190503T1515Z/
Lavaca TX-
1002 AM CDT Fri May 3 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR NORTH
CENTRAL LAVACA COUNTY...
At 1000 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Hallettsville, moving east at 10 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Vsetin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 2945 9692 2950 9695 2957 9687 2946 9679
TIME...MOT...LOC 1500Z 249DEG 7KT 2949 9690
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
PLATT927
WWUS54 KEWX 031519
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1019 AM CDT Fri May 3 2019
TXC285-031525-
/O.EXP.KEWX.TO.W.0015.000000T0000Z-190503T1515Z/
Lavaca TX-
1019 AM CDT Fri May 3 2019
...THE TORNADO WARNING FOR NORTH CENTRAL LAVACA COUNTY HAS EXPIRED...
The storm which prompted the warning no longer appears capable of
producing a tornado. Therefore, the warning has been allowed to
expire. However, large hail and heavy rain are still possible with
this thunderstorm.
Remember, a Severe Thunderstorm Warning still remains in effect for
Northeastern Lavaca County until 1045 AM CDT.
LAT...LON 2945 9692 2950 9695 2957 9687 2946 9679
TIME...MOT...LOC 1515Z 254DEG 7KT 2950 9687
$$
PLATTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this tornado warning went out at May 3, 6:30 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, May 3, 6:30 AM CDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 630 AM CDT Fri May 3 2019 .AVIATION... SHRA/TSRA are pushing east of I-35 where have lingered mention until 13Z or 14Z. Otherwise, MVFR CIGs prevail this morning into afternoon. CIGs rise to VFR this afternoon. SHRA/TSRA redevelop this afternoon ahead of another upper level disturbance and have maintained mention of VCTS. The SHRA/TSRA move east across our area this evening into overnight, then move off to the east on Saturday. Winds will generally be 10 KTs, however gusts up to 50 KTs are possible in and near TSRA. && .PREV DISCUSSION... /ISSUED 405 AM CDT Fri May 3 2019/ UPDATE... We have allowed the Severe Thunderstorm Watch for Kinney, Maverick, Zavala, and Dimmit Counties to expire. The storms left in our CWA are moving into an airmass that is not favorable for severe development. Moderate to heavy rain will continue in some storms for the next several hours. PREV DISCUSSION... /ISSUED 318 AM CDT Fri May 3 2019/ SHORT TERM (Today through Saturday)... Upper air analysis last evening showed a trough over the western half of the country with westerly flow over Texas. At the surface, there was a series of outflow boundaries around our CWA. Winds were generally from the east-northeast. These winds and outflows have brought drier, cooler air with dewpoint temperatures and temperatures 10 to 15 degrees lower than 24 hours ago. The initial problem for this period will be what happens to the storms in the western part of our area. Short term models show a line developing as they progress east- southeastward reaching the San Antonio area by the start of this period. With the drier boundary layer air the severe threat looks to be lower, but we could see gusty winds and brief heavy rain. Winds will become southerly to southeasterly by noon and this will moisten the boundary layer. Another upper level shortwave trough will move across the region and kick off another round of showers and thunderstorms this afternoon and evening. The left over outflow boundaries will be the focus for convective initiation this afternoon. The moistening of the airmass and mid-level cooling will lead to SBCAPE around 2000 j/kg. Vertical wind shear will be modest at 30-40 kts. With this combination SPC has most of our CWA in the Slight Risk area today. Large hail and damaging straight line winds will be the main threat, but storms could interact with the surface boundaries producing isolated tornadoes. Strong to severe storms will continue into the evening with conditions remaining favorable. Rainfall with storms will be up to 1-2 inches. Storms should wane overnight. Saturday the shortwave will move away to the east. There could be some showers and thunderstorms in its wake over the eastern part of the CWA early. We should see clearing across the entire air by afternoon. LONG TERM (Saturday Night through Thursday)... A weak upper level ridge will build over the region Saturday night keeping dry weather in place through the day Sunday. The next upper level shortwave trough will move into the picture Sunday night starting the next active period. Showers and thunderstorms will be possible starting out west Sunday night and spreading to the east Monday. Monday night the shortwave will move away to the east taking convection with it. Showers and thunderstorms will end from west to east through the night and into Tuesday. Tuesday night and Wednesday the next longwave trough will move into the southwest turning the upper flow to the southwest and bringing another shortwave across the region. This will mean another chance for showers and thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 76 63 82 62 84 / 90 60 20 0 10 Austin Bergstrom Intl Airport 76 63 82 61 84 / 90 60 30 0 10 New Braunfels Muni Airport 77 63 82 62 84 / 80 70 20 0 10 Burnet Muni Airport 74 60 78 60 82 / 90 60 10 0 10 Del Rio Intl Airport 81 64 86 66 87 / 70 40 10 10 20 Georgetown Muni Airport 75 62 80 61 83 / 90 60 20 0 10 Hondo Muni Airport 79 62 85 63 87 / 70 60 10 0 10 San Marcos Muni Airport 78 62 82 61 84 / 80 60 20 0 10 La Grange - Fayette Regional 79 66 84 63 87 / 90 70 30 0 10 San Antonio Intl Airport 77 64 82 63 85 / 80 70 20 0 10 Stinson Muni Airport 78 65 82 64 85 / 70 70 20 0 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...04 Short-Term/Long-Term...05
Hazardous weather outlook, May 3, 3:43 AM CDT, 5 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 343 AM CDT Fri May 3 2019 TXZ171>173-183>194-202>209-217>225-228-040845- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 343 AM CDT Fri May 3 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. There is a slight risk of severe storms for most of South-Central Texas today into tonight. Large hail and damaging winds are the main threats, however, isolated tornadoes are possible. Locally heavy rainfall amounts of 1 to 2 inches could lead to minor flooding, especially across areas that have received heavy rains recently. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, May 3, 7:45 AM CDT, 1 hour 52 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 745 AM CDT Fri May 3 2019 TXZ224-031345- De Witt TX- 745 AM CDT Fri May 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DEWITT COUNTY UNTIL 845 AM CDT... At 745 AM CDT, Doppler radar was tracking a strong thunderstorm near Yorktown, moving east at 15 mph. Nickel size hail will be possible with this storm. Locations impacted include... Cuero and Gruenau. LAT...LON 2900 9759 2911 9761 2918 9725 2900 9724 TIME...MOT...LOC 1245Z 261DEG 13KT 2906 9751 BMW
Special weather statement, May 3, 8:08 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
808 AM CDT Fri May 3 2019
TXZ209-223>225-031415-
Lavaca TX-De Witt TX-Fayette TX-Gonzales TX-
808 AM CDT Fri May 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEWITT...
NORTHEASTERN GONZALES...FAYETTE AND NORTHWESTERN LAVACA COUNTIES
UNTIL 915 AM CDT...
At 808 AM CDT, Doppler radar was tracking a strong thunderstorm near
Moulton, moving northeast at 25 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
La Grange, Schulenburg, Shiner, Flatonia, Moulton, Waelder, Muldoon,
Cistern, Hochheim, Komensky, Swiss Alp, Henkhaus, Dubina, Engle,
Dilworth, Plum, Ammannsville, Thompsonville, Mullins Prairie and
Freyburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2980 9671 2925 9733 2975 9739 2978 9732
2993 9716 3004 9702
TIME...MOT...LOC 1308Z 215DEG 21KT 2953 9724
BMWLocal storm report, May 3, 9:06 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
906 AM CDT FRI MAY 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM TORNADO 6 ENE FLATONIA 29.73N 97.01W
05/03/2019 FAYETTE TX LAW ENFORCEMENT
CONFIRMED VIA FAYETTE COUNTY LAW
ENFORCEMENT. REPORTS OF DAMAGE.
&&Local storm report, May 3, 9:35 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
935 AM CDT FRI MAY 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 AM TORNADO 5 WNW LA GRANGE 29.92N 96.95W
05/03/2019 FAYETTE TX LAW ENFORCEMENT
REPORTS OF DAMAGE TO MULTIPLE INDUSTRIAL
BUILDINGS ALONG HWY 71.
&&The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:12 PM CDT | Special Weather Statement | EWX | Val Verde | 48 min |
| May 2, 7:37 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 83 min |
| May 2, 8:00 PM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| May 2, 8:19 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 86 min |
| May 2, 8:41 PM CDT | Tornado Warning | EWX | Val Verde | 22 min |
| May 2, 8:57 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 63 min |
| May 2, 8:59 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 61 min |
| May 2, 9:19 PM CDT | Tornado Warning | EWX | Val Verde | 26 min |
| May 2, 9:34 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 26 min |
| May 2, 9:58 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 62 min |
| May 2, 9:58 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 41 min |
| May 2, 10:46 PM CDT | Areal Flood Advisory | EWX | Val Verde | 6 hr |
| May 2, 10:56 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 64 min |
| May 2, 11:29 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 52 min |
| May 2, 11:49 PM CDT | Special Weather Statement | EWX | Burnet | 41 min |
| May 3, 12:00 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 75 min |
| May 3, 12:34 AM CDT | Areal Flood Advisory | EWX | Kinney, Maverick | 3 hr |
| May 3, 1:32 AM CDT | River Flood Warning | EWX | Val Verde | 7 hr |
| May 3, 1:42 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 78 min |
| May 3, 2:38 AM CDT | Special Weather Statement | EWX | Dimmit | 37 min |
| May 3, 2:58 AM CDT | Special Weather Statement | EWX | Kinney | 32 min |
| May 3, 3:23 AM CDT | Areal Flood Advisory | EWX | Burnet | 3 hr |
| May 3, 5:19 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| May 3, 7:22 AM CDT | Tornado Warning | EWX | DeWitt | 23 min |
| May 3, 7:25 AM CDT | Tornado Warning | EWX | Fayette | 35 min |
| May 3, 7:45 AM CDT | Special Weather Statement | EWX | DeWitt | 60 min |
| May 3, 8:08 AM CDT | Special Weather Statement | EWX | Fayette | 67 min |
| May 3, 8:33 AM CDT | Tornado Warning | EWX | Fayette | 27 min |
| May 3, 8:40 AM CDT | Areal Flood Advisory | EWX | Fayette, Gonzales, Lavaca | 2 hr |
| May 3, 8:59 AM CDT | Tornado Warning | EWX | Fayette | 31 min |
| May 3, 9:14 AM CDT | Severe Thunderstorm Warning | EWX | Fayette, Lavaca | 46 min |
| May 3, 9:20 AM CDT | Tornado Warning | EWX | Fayette | 40 min |
| May 3, 9:57 AM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 48 min |
| May 3, 3:12 PM CDT | Special Weather Statement | EWX | Val Verde | 63 min |
| May 3, 4:14 PM CDT | Special Weather Statement | EWX | Zavala | 46 min |
| May 3, 4:21 PM CDT | Special Weather Statement | EWX | Val Verde | 39 min |
| May 3, 4:30 PM CDT | Special Weather Statement | EWX | Edwards | 45 min |
| May 3, 4:35 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 55 min |
| May 3, 4:36 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall | 39 min |
| May 3, 4:46 PM CDT | Areal Flood Advisory | EWX | Gillespie, Kendall | 119 min |
| May 3, 5:05 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 55 min |
| May 3, 5:10 PM CDT | Special Weather Statement | EWX | Williamson | 35 min |
| May 3, 5:14 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 46 min |
| May 3, 5:21 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 54 min |
| May 3, 5:26 PM CDT | Flash Flood Warning | EWX | Blanco, Gillespie, Kendall | 11 hr |
| May 3, 5:29 PM CDT | Special Weather Statement | EWX | Gillespie | 46 min |
| May 3, 5:34 PM CDT | Special Weather Statement | EWX | Travis | 26 min |
| May 3, 5:48 PM CDT | Special Weather Statement | EWX | Gillespie | 42 min |
| May 3, 5:58 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Hays | 47 min |
| May 3, 6:00 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney | 45 min |
| May 3, 6:01 PM CDT | Areal Flood Advisory | EWX | Hays, Travis | 3 hr |
| May 3, 6:10 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| May 3, 6:16 PM CDT | Areal Flood Advisory | EWX | Dimmit | 3 hr |
| May 3, 6:26 PM CDT | Flash Flood Warning | EWX | Hays, Travis | 11 hr |
| May 3, 6:27 PM CDT | Severe Thunderstorm Warning | EWX | Real | 63 min |
| May 3, 6:29 PM CDT | Special Weather Statement | EWX | Gillespie | 46 min |
| May 3, 6:40 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney | 37 min |
| May 3, 6:43 PM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis | 62 min |
| May 3, 6:54 PM CDT | Special Weather Statement | EWX | Bandera, Kendall | 51 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.